MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during surgery, an attempt was made to implant the lens, but it was defective / torn.There was no harm to the patient, and a backup unit was used.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and damage to the iol was observed.Lens received broken in three pieces: two pieces stuck to the lens case lid, one piece loose in the carton.Solution is dried on the iol pieces.One haptic is broken and not returned, the other haptic is deformed.The optic is broken and scratched/marked-rejectable.The same photo was attached to qs 2971658 and qs 2971716.No clarification was received on which of the two files the photo is related to.Provided photo shows a lens in an opened lens case.The lens is split-cut dividing the lens in two.One segment of the iol is located in the lens case base well, the other segment of the iol is sitting on the lens case lid.One haptic appears to be broken and not present.We are unable to determine the root cause for the reported complaint "an attempt was made to implant it, but it was defective / torn".The lens was returned cut in segments.The observed damage is consistent with lens having been explanted.Solution is dried on the lens which shows evidence of possible handling by the customer.The reported complaint is lacking in relevant information such as associated products used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the iol contributed to the event.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damaged lens would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23790729
Report Number9612169-2025-02500
Device Sequence Number16065560
Product Code MJP
UDI-Device Identifier00380652410168
UDI-Public(01)00380652410168(17)281006(11)241008(10)25921158
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCNW0T4
Device Lot Number25921158
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown